| Model Number |
04.034.449S |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); No Code Available (3191)
| Date of Event |
01/08/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.(b)(4).Product was not returned.Device history records review has been requested.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a surgery for incision and drainage of wound on medial distal tibia sling with tibial nail removal.The diagnosis was an infected non union of the tibia.The hardware consisted of one tibial nail and four (4) 5.0 mm locking screws.All tibia hardware were removed successfully.None of the hardware were broken.The retained reamer piece that broke off during prior surgery was also removed completely.Patient was placed in spanning external fixation and will undergo revision open reduction internal fixation (orif) at a later date.There was no surgical delay.This report is for one (1) tibial nail.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Event or Problem Description
03/01/2019: updated event description: it was reported that on (b)(6) 2019, the patient underwent surgery for incision and drainage of wound on medial distal tibia sling with tibial nail removal due to infected non-union of the tibia.The patient had an open compound fracture of the tibia.The surgeon initially temporarily implanted a lcp plate and screws with the intention of implanting a tibial nail when the patient was more stable.When the patient was stable and ready on (b)(6) 2018 they returned to the operating room and the wound was irrigated (normal for open fracture) and the plate and screws were removed, and a nail was placed.The surgeon did not suspect an infection and there was no malfunction of the plate or screws.The hardware consisted of one tibial nail and four each 5.0 mm locking screws that were implanted on (b)(6) 2018.All tibia hardware were removed successfully and none of the hardware were broken.The retained reamer piece that broke off during the prior surgery was also removed completely.Patient was placed in spanning external fixation and will undergo revision of orif at a later date.There was no surgical delay.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot manufacturing location: monument, manufacturing date: 05-dec-2017, expiration date: 31-oct-2026, part number: 04.034.449s, 10mm ti cann tibial nail - ex w/prox bend 345mm ¿ sterile, lot number: h511756 (sterile).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.